Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 33, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 8, 2020, 3:49 PM CDT for Warren County, Illinois. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 3:49 PM CDT (20:49 UTC)
- Expired
- Apr 8, 2020, 4:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Warren County, IL
The radar
The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:00 PM CDT | HAIL 1.75 | Coldbrook, IL | DELAYED REPORT. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 3:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884
WUUS53 KDVN 082049
SVRDVN
ILC187-082115-
/O.NEW.KDVN.SV.W.0033.200408T2049Z-200408T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
349 PM CDT Wed Apr 8 2020
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northeastern Warren County in west central Illinois...
* Until 415 PM CDT.
* At 349 PM CDT, a severe thunderstorm was located near Monmouth,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monmouth, Alexis, Coldbrook, Gerlaw and Monmouth Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4091 9067 4107 9063 4106 9044 4088 9044
TIME...MOT...LOC 2049Z 279DEG 39KT 4099 9059
HAIL...1.00IN
WIND...60MPH
$$
Uttech2 follow-up statements
018
WWUS53 KDVN 082054 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
354 PM CDT Wed Apr 8 2020
ILC187-082115-
/O.CON.KDVN.SV.W.0033.000000T0000Z-200408T2115Z/
Warren IL-
354 PM CDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN WARREN COUNTY...
At 354 PM CDT, a severe thunderstorm was located 7 miles west of
Galesburg, moving east at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Alexis and Coldbrook.
LAT...LON 4090 9062 4107 9057 4106 9044 4088 9044
TIME...MOT...LOC 2054Z 279DEG 39KT 4098 9051
HAIL...1.50IN
WIND...60MPH
$$
Uttech584
WWUS53 KDVN 082108
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
408 PM CDT Wed Apr 8 2020
ILC187-082118-
/O.EXP.KDVN.SV.W.0033.000000T0000Z-200408T2115Z/
Warren IL-
408 PM CDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY
WILL EXPIRE AT 415 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern and west central Illinois.
LAT...LON 4090 9062 4107 9057 4106 9044 4088 9044
TIME...MOT...LOC 2108Z 279DEG 39KT 4096 9031
$$
UttechWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:05 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 8, 3:05 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 305 PM CDT Wed Apr 8 2020 .SYNOPSIS... Issued at 303 PM CDT Wed Apr 8 2020 The cold front is making steady progress south through the CWA as of early afternoon, and will likely be south of the area by 7 PM. Shortly behind the front, the severe weather threat will end, and usher in windy cold weather. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 303 PM CDT Wed Apr 8 2020 Much colder weather will be the main story with wind after the storms exit. These storms will be mainly hail producers this afternoon, similar to last night, as deep layer shear and steep lapse rates fuel high based supercells. Cold pools will be more capable of bringing down strong winds aloft this afternoon, thus warning may feature stronger gusts than yesterday's marginal wind threat. With strong CAA and some cloud cover, temperatures will drop the lower 30s north to upper 30s south tonight, and only recover to the low 40s north to low 50s south Thursday. Wind chills will remain the lower to mid 30s through the day. Certainly, this is a big change from the past few days, and one that's unwelcome to most. .LONG TERM...(Thursday Night through Wednesday) ISSUED AT 303 PM CDT Wed Apr 8 2020 Well below normal temperatures will be seen the rest of the week and into next week. The weather pattern will turn more active over the weekend and into the first half of next week. There is a potential for at least one widespread rain event to occur. Thursday night/Friday Assessment...high confidence Dry and cold conditions will be seen as high pressure builds in behind the departing storm system with temperatures well below normal. Overnight lows will likely be at or below freezing. Friday night on... Friday night through Tuesday Assessment...high confidence on two storm systems occurring. Low to medium confidence regarding timing. With the flow aloft changing to a three wave pattern, the global models are having trouble depicting sensible weather with two different storm systems. The weaker of the two systems will move through the area in the Friday night through Saturday night time frame. There will be periods of dry weather but the timing differences between the models make it difficult to resolve any dry periods. The model consensus has chance pops Friday night and Saturday with likely to categorical pops Saturday night. Precipitation will be in the form of all rain. Sunday through Monday Assessment...low to medium confidence The global models bring the second and stronger system through the Midwest. Precipitation for this event will start as rain but has the potential to mix with some snow or change over to all snow for parts of the area. This scenario is the classic situation of will the cold air arrive in time before the rain ends to force a rain/snow mix. Based on the model consensus there 'may' be an opportunity for a rain/snow mix or all snow north and west of a line from Manchester, IA to Williamsburg, IA. Given the warm ground at worst a dusting of accumulation 'may' occur on elevated surfaces. Right now the model consensus has likely to categorical pops Sunday, chance pops Sunday night and slight chance pops on Monday. Monday night and Tuesday Assessment...low confidence Cold air pouring into the area behind the departing storm system will create layers of unstable air aloft in the atmosphere. Passing upper level disturbances are expected to create enough forcing to generate showers of rain and possibly snow if there is enough cold air aloft. The model consensus has slight chance pops for both Monday night and Tuesday. Tuesday night and Wednesday Assessment...high confidence Dry and cold conditions will be seen as the cold Canadian airmass settles over the area. Temperatures will continue well below normal. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1223 PM CDT Wed Apr 8 2020 A cold front is quickly moving south through all TAF sites and will spread south of Iowa by 6 PM. While VFR, there will strong to severe storms along this front, through 6 PM. Winds behind the front will increase to 20 to 30 kts, and remain north to northwest and strong through the day Thursday. && .HYDROLOGY... Issued at 1130 AM CDT Wed Apr 8 2020 Changes: Crest forecasts have not changed from LD11 down through LD12. Downstream of LD12 crest forecasts have increased 0.1 to 0.2 feet. Discussion: Minor to moderate flooding will be seen along the Mississippi from LD11 south through Gregory Landing, MO. LD19 is still forecast to remain below flood stage but may approach flood stage over the weekend. LD11 and Dubuque will be see the crest occur this afternoon into Thursday morning. At LD12 the crest will occur Thursday into Friday. Downstream of LD12 through LD15 the crest looks to occur Friday into Saturday. South of LD15 the crest is forecast looks to occur in the Saturday through Monday time frame. Rainfall through Friday is expected to be light and should not have any impact to the current crest forecasts. However the weather pattern will turn more active with the potential for widespread rain events April 11-16 that may be moderate to locally heavy. Precipitation is expected to be mainly in the form of rain but some snow cannot be ruled out. If this rainfall occurs it will minimally slow down or delay the fall where the crests have already occurred. After April 16 there continues to be signals suggesting the potential of drier than normal conditions for the second half of April. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...08 AVIATION...Ervin HYDROLOGY...08
Hazardous weather outlook, Apr 8, 8:50 AM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Quad Cities IA IL 850 AM CDT Wed Apr 8 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091300- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 850 AM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Severe thunderstorms are possible this afternoon over the entire outlook area, and especially Highway 30 as a cold front moves through. Isolated supercells with large hail and damaging wind will be possible. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thursday will be windy with northwest winds from 25 to 35 mph with gusts over 45 mph. The strong winds may result in an enhanced threat of grass fires. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected between 2 PM and 8 PM. ERVIN
In the hours before
Local storm report, Apr 8, 3:17 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 3 N WEST POINT 40.76N 91.45W
04/08/2020 E1.75 INCH LEE IA TRAINED SPOTTER
&&
DCLocal storm report, Apr 8, 3:26 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 1 W DENMARK 40.75N 91.35W
04/08/2020 E4.00 INCH LEE IA EMERGENCY MNGR
FIRE DEPARTMENT REPORTS SOFT BALL HAIL WEST
OF DENMARK, IA IN NORTHERN LEE COUNTY.
&&Local storm report, Apr 8, 3:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 2 NNE NAUVOO 40.57N 91.38W
04/08/2020 M0.88 INCH HANCOCK IL TRAINED SPOTTER
NICKEL HAIL FOR 2 MINUTES BEGAN AROUND 328
PM.
&&Local storm report, Apr 8, 3:32 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL 1 ESE SHOKOKON 40.75N 91.04W
04/08/2020 M1.00 INCH HENDERSON IL TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL OCCURRING NOW.
&&Local storm report, Apr 8, 3:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
336 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL NAUVOO 40.55N 91.38W
04/08/2020 M0.75 INCH HANCOCK IL PUBLIC
VIA SOCIAL MEDIAL.
&&Local storm report, Apr 8, 3:39 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL SAINT PAUL 40.77N 91.51W
04/08/2020 E0.88 INCH LEE IA FIRE DEPT/RESCUE
DIME TO NICKEL SIZE HAIL.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:18 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 27 min |
| Apr 7, 8:17 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island, Whiteside | 58 min |
| Apr 7, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 23 min |
| Apr 7, 9:27 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 33 min |
| Apr 7, 9:40 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 35 min |
| Apr 7, 9:57 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Rock Island | 33 min |
| Apr 7, 10:09 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Warren | 36 min |
| Apr 7, 10:43 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Warren | 17 min |
| Apr 8, 4:22 AM CDT | Dense Fog Advisory | DVN | Carroll, Henry, Jo Daviess, Rock Island, Stephenson, Whiteside | 5 hr |
| Apr 8, 2:56 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson | 64 min |
| Apr 8, 3:26 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 49 min |
| Apr 8, 3:29 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 61 min |
| Apr 8, 3:41 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 49 min |
| Apr 8, 3:50 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 40 min |
| Apr 8, 3:53 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 22 min |
| Apr 8, 4:09 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 25 min |
| Apr 8, 4:56 PM CDT | Special Weather Statement | DVN | Stark | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.